Dermatology Expert Forum
rash on groin
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

rash on groin

A while back I had a rash on my groin area. It was only located in the folds of my skin where where my upper thigh and groin meet. It was a solid red rash that ran the hole length of the fold.  It  itched and burned at times, was red and appeared to be raw looking(especially after I showered),  had a slight odor, and a well defined border. It seemed to match the symptoms and look of jock itch, but I tried over the counter medications such as lamisil and lotramin and they did not seem to cure it (although tinactin helped with the itching). I had looked online and came across a page on erythrasma. I am not reallly overweight (5'11 185lbs) and I do not believe I have diabetes but I noticed that I had one symptom they had mentioned which was a slight wrinkeling of the skin in the area surrounding the rash. So I  took erythromycin and the rash eventually went away, but I am not sure if it was  the medicine that healed it or if it just healed on its own over time.  When it did healed  the rash went away but the skin was white and flakey. I tried to keep the area dry with gold bond medicated powder, but the symptoms of the rash have come back.

Questions:

1. do you have any idea what it could be.

2. Do you think i should get another prescription of enthromycin or fusidic acid cream.

3. Do you have any reccomendations for treatment. ie diet change,certian vitamins, or medication

4. Do you think it is better to use gold bond medicated powder or baby powder to keep the area dry?

   Thanks.
Related Discussions
242489_tn?1210500813
Much more likely in your case is chafing.  This would not respond to anti-jock-itch (anti-fungal) creams.  Mild steroids usually help, if used intermittently.  Erythrasma is very uncommon, and usually doesn't itch.

I think you should get a specific diagnosis.  Powder (and weight loss) should also help.

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
For over a year I have had an itchy red rash on my scrotum and legs.  My penis is itchy as well.

My doctor first prescribed my problem as jock itch, but after several weeks the symptoms only got worse.  He referred me to a dermatologist, who determined it was Excema.  For a year now, I daily apply excema cream so I can live with the itch and sleep at night.

But it's not going away, only getting worse.  I'm starting to think I have scabies.  I sleep with my two dogs and probably don't wash my sheets as often as I should.  

I need to go back to the dermatologist but I find the experience to be very embarrasing and uncomfortable.  It doesn't help that the doctor's office is cold and makes my Little Man shrivel up and look small in front of all those nurses.
Blank
Avatar_n_tn
i have this same problem that asdf has mentioned, i plan to get tinactin tomorrow and give it a shot, is it jock itch or what?
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank